Alert archive / West Virginia / Freeze Warnings in 2015
Freeze Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Oct 17, 2015, 3:32 AM EDT for 4 states. It took effect at Oct 18, 2015, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 3:32 AM EDT (07:32 UTC)
- In effect from
- Oct 18, 2015, 12:00 AM EDT
- Expired
- Oct 18, 2015, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2261 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WWUS71 KRLX 170732 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 332 AM EDT SAT OCT 17 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-171545- /O.UPG.KRLX.FZ.A.0001.151018T0400Z-151018T1300Z/ /O.NEW.KRLX.FZ.W.0002.151018T0400Z-151018T1300Z/ /O.CON.KRLX.FR.Y.0004.000000T0000Z-151017T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 332 AM EDT SAT OCT 17 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...33 TO 38 DEGREES THIS MORNING WITHIN THE FROST ADVISORY...EXCEPT NEAR 28 TO 30 IN THE MOUNTAINS. FOR TONIGHT WITHIN THE FREEZE WARNING...AROUND 30 DEGREES EXCEPT 20 TO 25 IN THE MOUNTAINS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
022 WWUS71 KRLX 171437 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1037 AM EDT SAT OCT 17 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-172245- /O.CON.KRLX.FZ.W.0002.151018T0400Z-151018T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1037 AM EDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... * TEMPERATURE...FOR TONIGHT WITHIN THE FREEZE WARNING...AROUND 30 DEGREES EXCEPT 20 TO 25 IN THE MOUNTAINS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
725 WWUS71 KRLX 171852 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 252 PM EDT SAT OCT 17 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180300- /O.NEW.KRLX.FZ.W.0003.151019T0400Z-151019T1300Z/ /O.CON.KRLX.FZ.W.0002.151018T0400Z-151018T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 252 PM EDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM EDT MONDAY. * TEMPERATURE...FOR TONIGHT GENERALLY UPPER 20S TO LOWER 30S...EXCEPT 20 TO 25 IN THE MOUNTAINS. FOR SUNDAY NIGHT GENERALLY MID TO UPPER 20S EXCEPT LOWER 30S NEAR RIVERS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
883 WWUS71 KRLX 180143 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 943 PM EDT SAT OCT 17 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180945- /O.CON.KRLX.FZ.W.0002.151018T0400Z-151018T1300Z/ /O.CON.KRLX.FZ.W.0003.151019T0400Z-151019T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 943 PM EDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM EDT MONDAY... * TEMPERATURE...FOR TONIGHT GENERALLY UPPER 20S TO LOWER 30S... EXCEPT 20 TO 25 IN THE MOUNTAINS. FOR SUNDAY NIGHT GENERALLY MID TO UPPER 20S EXCEPT LOWER 30S NEAR RIVERS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
777 WWUS71 KRLX 180934 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 534 AM EDT SUN OCT 18 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-182145- /O.CON.KRLX.FZ.W.0002.000000T0000Z-151018T1300Z/ /O.CON.KRLX.FZ.W.0003.151019T0400Z-151019T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 534 AM EDT SUN OCT 18 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... * TEMPERATURE...GENERALLY UPPER 20S TO LOWER 30S... EXCEPT LOWER 20S IN THE MOUNTAINS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Oct 17, 2:15 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 17, 2:15 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
215 AM EDT SAT OCT 17 2015
.SYNOPSIS...
CANADIAN HIGH PRESSURE MOVES ACROSS THIS WEEKEND...WITH
WIDESPREAD FROST SUNDAY AND MONDAY MORNINGS. MILDER AFTERNOON
TEMPERATURES TUESDAY AND WEDNESDAY. WEAK FRONT THURSDAY.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE...
LOWERED THE WESTERN ZONES FOR THE OVERNIGHT LOWS TONIGHT. VALLEYS
ALREADY RADIATING WELL WHILE HIGHER ASOS SITES LAG BY A FEW
DEGREES. NO MAJOR CHANGES TO THE FORECAST OTHERWISE.
PREVIOUS DISCUSSION...
VISIBLE SAT IMAGERY SHOWS A CU FIELD ATOP A WELL MIXED BL THIS
AFTERNOON...MORE PREVALENT TO THE NORTH OF KCRW. 5H TROUGH AXIS
TO SWING THROUGH TONIGHT WITH SOME LIFT IN PLACE. THIS COULD ALLOW
FOR ISOLD SHOWER ACTIVITY OVER THE NORTHEASTERN MOUNTAINS. COULD
BE COLD ENOUGH FOR A FEW FLAKES OF SNOW TOWARD MORNING. OTHERWISE
REST OF FORECAST AREA WILL REMAIN DRY. 5H TROUGH AXIS SHIFTS EAST
SATURDAY. MODELS SHOW A HINT OF A WEAKENING 85H THERMAL TROUGH
WHICH DISSIPATES AS IT MOVES THROUGH MIDDAY SATURDAY. SO...A FEW
MORNING SHOWERS MAY BE PRESENT AND WILL KEEP ISOLD POPS OVER THE
FAR NORTHEAST. FROST ADVISORY WAS POSTED CWA FOR TONIGHT. NOT SURE
HOW WIDESPREAD FROST WILL BE...ESPECIALLY IN AREAS WITH...CLOUD
COVER...BREEZES...AND LIGHT PRECIPITATION IN THE OFFING.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...
MESO NAM IS STILL TRYING TO SHOW A SCT TO BKN STRATOCU SATURDAY
NIGHT AS LOW LEVEL THERMAL TROF IS STILL WEST OF THE AREA. THE
GLOBAL MODELS INDICATE A MAINLY CLEAR NIGHT AND THUS LOWER TEMPS.
WINDS WILL BE SLACKENING ESPECIALLY IN THE VALLEYS...SO IF A CLEAR
SKY PREVAILS THEN SUB FREEZING TEMPS WILL BE REALIZED FOR MOST GIVEN
LOW DEWPOINTS SATURDAY AFTERNOON. FREEZE WATCHES CONTINUE.
SUNDAY WILL BE A NEAR CARBON COPY OF SATURDAY WITH A CONTINUATION OF
MUCH BELOW NORMAL TEMPS AND DIURNALLY DRIVEN STRATOCU. HIGH PRESSURE
SETTLES OVERHEAD SUNDAY NIGHT FOR ANOTHER COLD NIGHT. WAA ALOFT WILL
WORK IN FROM THE SW LATE...LIMITING SOME OF THE HIGHER RIDGES FROM
RADIATING DOWN.
THE HIGH MOVES OFF TO THE E ON MONDAY AS THE BL FLOW TURNS AROUND TO
THE SW. THIS WILL ALLOW TEMPS TO MODERATE QUITE A BIT...CLOSER TO
MORE SEASONABLE LEVELS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
STILL LIKED OUR IDEA FROM YESTERDAY...KEEPING TEMPERATURES IN
VALLEYS COLDER THAN GUIDANCE FOR OVERNIGHT MONDAY NIGHT...UNDER
TEMPERATURE INVERSION. WILL HAVE HILL/RIDGE TOPS A BIT HIGHER.
SEE NO REASON TO CHANGE OUR THINKING FOR THURSDAY. WILL STILL HOLD
ONTO A WEAK FRONT WITH LIMITED MOISTURE DROPPING SOUTHEAST FOR
THURSDAY...WITH JUST SOME 20 AND 30 POPS FOR LIGHT RAIN SHOWERS.
THE 00Z ECMWF WAS DELAYING THE FRONT EVEN INTO FRIDAY...BUT DID NOT
JUMP ON THAT. THE 12Z ECMWF SEEMS TO BE TRENDING TOWARD THE GFS.
ENHANCED FIRE DANGER POSSIBLE TUESDAY AND WEDNESDAY AFTERNOONS...MAY
BE CLOSE TO RED FLAG CRITERIA IN OHIO...WHERE WIND CRITERIA IS LESS.
OTHERWISE...NICE AUTUMN ENVIRONMENT WITH LARGE DIURNAL TEMP SPREADS
TUESDAY AND WEDNESDAY.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR UNDER HIGH PRESSURE. GUSTY AFTERNOON WINDS POSSIBLE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...
FORECAST CONFIDENCE...HIGH.
ALTERNATE SCENARIOS: CLIMATOLOGY SUGGESTS LOWER CLOUDS AND VSBYS
AT KEKN.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 10/17/15
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z SUNDAY...
NO WIDESPREAD IFR EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR WVZ005>011-
013>020-024>040-046-047.
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
WVZ005>011-013>020-024>040-046-047.
OH...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR OHZ066-067-075-
076-083>087.
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
OHZ066-067-075-076-083>087.
KY...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR KYZ101>103-105.
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
KYZ101>103-105.
VA...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR VAZ003-004.
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
VAZ003-004.
&&
SYNOPSIS...KMC
NEAR TERM...KMC/26
SHORT TERM...30
LONG TERM...KTB
AVIATION...JWHazardous weather outlook, Oct 17, 3:32 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 332 AM EDT SAT OCT 17 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 332 AM EDT SAT OCT 17 2015 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING SUNDAY MORNING AND PROBABLY AGAIN ON MONDAY MORNING. DRY CONDITIONS COULD LEAD TO FIRE WX CONCERNS TUESDAY AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:52 PM EDT | Freeze Warning | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 42 hr |
Nearby
Freeze Warnings in West Virginia, 2015Freeze Warnings in Ohio, 2015Freeze Warnings in Kentucky, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.